User Rating: 0 / 5

Star InactiveStar InactiveStar InactiveStar InactiveStar Inactive
 

The Weber School District would like parents and students to be aware of a new synthetic drug, U-47700, that has started showing up in our Utah communities.  Street names for the drug include “pink” or “pinky.”

Earlier this year, there were two reported drug overdose deaths in the state related to the use of U-47700.  Authorities are now investigating the deaths of two young teens from the Park City who are believed to have used U-47700.  Both teens attended the same junior high school and died just days apart.

U-47700 is a synthetic opioid that is growing in popularity around the country.  It is easily purchased online by performing a simple Google search.  The DEA just recently proposed a temporary placement of the drug into Schedule 1 of the Controlled Substance Act.  It is most commonly found in a powder form and its side effects can include: analgesia, sedation, euphoria, constipation, itching, and respiratory depression.

Parents should take the time to talk to their children about these new synthetic drugs as they are extremely dangerous and easy to obtain.  Parents should also be diligent in monitoring their child’s behavior and to watch for potential warning signs.  These could include packages being shipped to the home from countries in Asia, suspicious activity on the Internet related to chemistry and narcotics searches, and sudden changes in their child’s behavior.  Social media accounts should also be closely scrutinized.

Numerous resources are available to parents and students at our schools or by contacting:

SafeUT 1(800)273-8255 (anonymous tip and crisis line)
Weber School District Student Services (801)476-7800
Weber Human Services (801)625-3700

weber logo

{featured warning_sign.jpg}